Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 130, NWS Tulsa, OK

June 11, 2012Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 11, 2012, 11:57 PM CDT for Pushmataha County, Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 11:57 PM CDT (04:57 UTC)
Expired
Jun 12, 2012, 12:45 AM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 148 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 11, 11:59 PM CDTHAIL 13 Nne Finley, OKRADAR TIME ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 9:25 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3372 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
1.6
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

702 
WUUS54 KTSA 120457
SVRTSA
OKC127-120545-
/O.NEW.KTSA.SV.W.0130.120612T0457Z-120612T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1157 PM CDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1245 AM CDT

* AT 1155 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
  NORTHEAST OF KOSOMA...MOVING SOUTH AT 10 MPH.

  STORM HAZARDS INCLUDE...
  HALF DOLLAR SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SNOW...
  KOSOMA...KELLOND...OLETA...CLOUDY...RATTAN AND ANTLERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3416 9522 3416 9564 3444 9566 3451 9537
TIME...MOT...LOC 0458Z 345DEG 7KT 3438 9552

$$
3 follow-up statements
527 
WWUS54 KTSA 120521
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1221 AM CDT TUE JUN 12 2012

OKC127-120545-
/O.CON.KTSA.SV.W.0130.000000T0000Z-120612T0545Z/
PUSHMATAHA OK-
1221 AM CDT TUE JUN 12 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHERN PUSHMATAHA COUNTY...

AT 1218 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FINLEY...
MOVING SOUTH AT 10 MPH.

STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KELLOND...
OLETA...RATTAN...DELA...CORINNE...ANTLERS AND SOBOL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3440 9566 3444 9534 3416 9522 3416 9564
TIME...MOT...LOC 0522Z 011DEG 10KT 3430 9555

$$
952 
WWUS54 KTSA 120537
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1237 AM CDT TUE JUN 12 2012

OKC127-120545-
/O.CON.KTSA.SV.W.0130.000000T0000Z-120612T0545Z/
PUSHMATAHA OK-
1237 AM CDT TUE JUN 12 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHERN PUSHMATAHA COUNTY...

AT 1234 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTLERS...
MOVING SOUTH AT 10 MPH.

STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KELLOND...
RATTAN...DELA AND ANTLERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3437 9566 3439 9542 3416 9534 3416 9564
TIME...MOT...LOC 0537Z 011DEG 10KT 3426 9556

$$
855 
WWUS54 KTSA 120549
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1249 AM CDT TUE JUN 12 2012

OKC127-120559-
/O.EXP.KTSA.SV.W.0130.000000T0000Z-120612T0545Z/
PUSHMATAHA OK-
1249 AM CDT TUE JUN 12 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PUSHMATAHA COUNTY
EXPIRED AT 1245 AM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND LOCALLY HEAVY RAIN WILL STILL BE 
POSSIBLE WITH THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM.

LAT...LON 3437 9566 3439 9542 3416 9534 3416 9564
TIME...MOT...LOC 0537Z 011DEG 10KT 3426 9556

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 11:51 PM CDT, 6 minutes earlier.

Area forecast discussion, Jun 11, 11:51 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CDT MON JUN 11 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
THUNDERSTORMS REMAIN ONGOING ACROSS FAR SOUTHEAST OKLAHOMA...WITH SOME
DEVELOPMENT NOTED TO THE WEST NORTHWEST OF KMLC. HAVE INCLUDED A
CB GROUP THROUGH 09Z AT THIS TIME. CONVECTION IS EXPECTED TO MOVE
SOUTHEAST OVERNIGHT. LINGERING BOUNDARIES IN THE AREA TOMORROW
WARRANT NON ZERO THUNDERSTORM CHANCES...HOWEVER AREAL COVERAGE IS
EXPECTED REMAIN TOO LOW FOR INCLUSION IN THE TAFS. THEREFORE VFR
CONDITIONS WILL BE FORECASTED THROUGH THE TAF PERIOD.

&&

.PREV DISCUSSION... /ISSUED 928 PM CDT MON JUN 11 2012/

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS STARTING TO DEVELOP ALONG AND
JUST SOUTH OF SURFACE BOUNDARY ACROSS SERN OK AND WEST CENTRAL AR
ATTM IN REGION OF WEAKNESS IN THE CAP AND MODEST LOW LEVEL
CONVERGENCE. AIR MASS REMAINS VERY UNSTABLE WITH ADEQUATE DEEP
LAYER SHEAR TO SUPPORT ORGANIZED CONVECTION THROUGH LATE TONIGHT.
SEVERE THUNDERSTORM WATCH 377 JUST ISSUED FOR SERN OK AND
SEBASTIAN COUNTY. HAVE MADE ADJUSTMENTS TO POP/WEATHER GRIDS AS
WELL AS DEWPOINT GRIDS TO ACCOUNT FOR LATEST TRENDS. UPDATED
PRODUCTS WILL BE ISSUED SHORTLY.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...23
Hazardous weather outlook, Jun 11, 9:38 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
938 PM CDT MON JUN 11 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
938 PM CDT MON JUN 11 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
        RISK...LIMITED.
        AREA...ALONG AND SOUTH OF I-40.
        ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...ALONG AND SOUTH OF I-40.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT LOCATED ACROSS EAST CENTRAL OKLAHOMA AND NORTHWEST
ARKANSAS THIS EVENING WILL CONTINUE TO PUSH SOUTHWARD TOWARD
SOUTHEASTERN OKLAHOMA TONIGHT. THUNDERSTORMS HAVE DEVELOPED WITHIN
THE FRONTAL ZONE AND WILL CONTINUE TO DO SO THROUGH LATE TONIGHT.
VERY UNSTABLE AIR AND MODERATE DEEP LAYER SHEAR OVER THE AREA WILL
SUPPORT SEVERE WEATHER...INCLUDING VERY LARGE HAIL AND DAMAGING
DOWNBURST WIND.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED THUNDERSTORMS CAN BE EXPECTED GENERALLY SOUTH OF I-40
TUESDAY ALONG AND NORTH OF THE STALLED FRONTAL BOUNDARY. THE
BOUNDARY WILL RETREAT NORTH ON WEDNESDAY...SPREADING STORM CHANCES
ACROSS MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. STORM
CHANCES WILL BECOME MORE ISOLATED TOWARD THE END OF THE WEEK AS A
RIDGE OF HIGH PRESSURE BUILDS IN THE UPPER ATMOSPHERE OVER THE
SOUTHERN PLAINS. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...WITH
ONLY A LIMITED RISK DUE TO WEAK SHEAR.

WWW.WEATHER.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

69

In the hours before

Special weather statement, Jun 11, 10:06 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1006 PM CDT MON JUN 11 2012

OKZ049-076-120345-
LE FLORE OK-PUSHMATAHA OK-
1006 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN LE FLORE AND NORTHEASTERN PUSHMATAHA

AT 1007 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
HONOBIA...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OCTAVIA...BIG CEDAR...MUSE...
WHITESBORO AND HONOBIA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3473 9506 3466 9445 3451 9446 3450 9447
      3450 9504
TIME...MOT...LOC 0307Z 302DEG 9KT 3457 9492
Special weather statement, Jun 11, 10:34 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1034 PM CDT MON JUN 11 2012

OKZ049-120415-
PUSHMATAHA OK-
1034 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     PUSHMATAHA

AT 1034 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
STANLEY...MOVING EAST SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...CLAYTON...SNOW...NASHOBA...
STANLEY...TUSKAHOMA...KIAMICHI...ALBION...SARDIS AND CLAYTON LAKE
STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3429 9534 3454 9561 3460 9557 3460 9551
      3467 9551 3468 9551 3468 9505
TIME...MOT...LOC 0334Z 313DEG 10KT 3454 9545
Special weather statement, Jun 11, 11:39 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 PM CDT MON JUN 11 2012

OKZ049-120530-
PUSHMATAHA OK-
1139 PM CDT MON JUN 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     CENTRAL PUSHMATAHA

AT 1139 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF EUBANKS...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CORINNE...RATTAN...CLOUDY...
FINLEY...SNOW...NASHOBA...STANLEY...OLETA...EUBANKS...DUNBAR AND
CLAYTON LAKE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3442 9567 3458 9559 3454 9514 3419 9526
      3416 9541 3416 9545
TIME...MOT...LOC 0439Z 315DEG 10KT 3439 9553

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:06 PM CDTSpecial Weather StatementTSALeFlore39 min
Jun 11, 10:34 PM CDTSpecial Weather StatementTSAPushmataha41 min
Jun 11, 11:39 PM CDTSpecial Weather StatementTSAPushmataha51 min
Jun 12, 12:31 AM CDTAreal Flood AdvisoryTSAPushmataha119 min
Jun 12, 12:35 AM CDTSpecial Weather StatementTSAChoctaw40 min
Jun 12, 12:53 AM CDTSpecial Weather StatementTSAPittsburg37 min
Jun 12, 1:02 AM CDTFlash Flood WarningTSAPushmataha5 hr
Jun 12, 1:18 AM CDTSpecial Weather StatementTSAChoctaw42 min
Jun 12, 1:26 AM CDTFlash Flood WatchTSAChoctaw, Latimer, Pittsburg, Pushmataha5 hr
Jun 12, 1:27 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha26 min
Jun 12, 1:42 AM CDTAreal Flood AdvisoryTSALatimer, Pittsburg, Pushmataha2 hr
Jun 12, 1:49 AM CDTSpecial Weather StatementTSALatimer, Pittsburg56 min
Jun 12, 2:05 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha55 min
Jun 12, 2:38 AM CDTSpecial Weather StatementTSAHaskell, LeFlore52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.